Opuscula Math. 38, no. 6 (2018), 859-870

Opuscula Mathematica

Minimal unavoidable sets of cycles in plane graphs

Tomáš Madaras
Martina Tamášová

Abstract. A set \(S\) of cycles is minimal unavoidable in a graph family \(\cal{G}\) if each graph \(G \in \cal{G}\) contains a cycle from \(S\) and, for each proper subset \(S^{\prime}\subset S\), there exists an infinite subfamily \(\cal{G}^{\prime}\subseteq\cal{G}\) such that no graph from \(\cal{G}^{\prime}\) contains a cycle from \(S^{\prime}\). In this paper, we study minimal unavoidable sets of cycles in plane graphs of minimum degree at least 3 and present several graph constructions which forbid many cycle sets to be unavoidable. We also show the minimality of several small sets consisting of short cycles.

Keywords: plane graph, polyhedral graph, set of cycles.

Mathematics Subject Classification: 05C10.

Full text (pdf)

Opuscula Mathematica - cover

Cite this article as:
Tomáš Madaras, Martina Tamášová, Minimal unavoidable sets of cycles in plane graphs, Opuscula Math. 38, no. 6 (2018), 859-870, https://doi.org/10.7494/OpMath.2018.38.6.859

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.